Alert archive / Illinois / River Flood Warnings in 2024
River Flood Warning 4, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Jan 24, 2024, 8:58 AM CST for Clay County, Richland County, Illinois. It took effect at Jan 24, 2024, 2:10 PM CST. It was in force for 8 days.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2024, 8:58 AM CST (14:58 UTC)
- In effect from
- Jan 24, 2024, 2:10 PM CST
- Expired
- Feb 1, 2024, 11:38 AM CST
- In force
- 8 days
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, IL, Richland County, IL
The river
Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 20.35 ft at Jan 29, 2024, 7:00 AM CST.
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Jan 24, 5:07 AM CST, 3 hours 51 minutes earlier. Its key messages:
- * Dense Fog Advisory extended through 6 am Thursday across central and southeast IL. Visibilities have temporarily improved above a half mile early this morning, but dense fog will likely return during mid to late morning as the rain diminishes. Mild air over a frozen ground and some snow melt combined with light winds will favor the dense fog formation through tonight. * Widespread rain showers early this morning to diminish from the southwest during this morning. Another round of rain showers to spread in during Thursday and diminish from the southwest during Thursday afternoon. Yet more rain possible by Saturday afternoon into Saturday night. * Above normal temperatures will continue through early next week, with even warmer air arriving during the middle and later part of next week with highs likely in the 50s by next Wednesday.
Area forecast discussion, Jan 24, 5:07 AM CST, 3 hours 51 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 507 AM CST Wed Jan 24 2024 .KEY MESSAGES... * Dense Fog Advisory extended through 6 am Thursday across central and southeast IL. Visibilities have temporarily improved above a half mile early this morning, but dense fog will likely return during mid to late morning as the rain diminishes. Mild air over a frozen ground and some snow melt combined with light winds will favor the dense fog formation through tonight. * Widespread rain showers early this morning to diminish from the southwest during this morning. Another round of rain showers to spread in during Thursday and diminish from the southwest during Thursday afternoon. Yet more rain possible by Saturday afternoon into Saturday night. * Above normal temperatures will continue through early next week, with even warmer air arriving during the middle and later part of next week with highs likely in the 50s by next Wednesday. && .DISCUSSION... Issued at 400 AM CST Wed Jan 24 2024 Early morning surface map shows elongated area of 1014 mb low pressure from ne Texas into south central MO with a quasi- stationary frontal boundary draped over far southern IL into northern KY. A large area of rain showers had lifted ne across central and southeast IL since late Tue evening with lighter rains from I-55 nw currently. Central IL is on the nose of a 25-35 kt 850 mb southerly jet over southern IL along with very moist PW values of 1-1.3 inches se of the IL river, highest in southern IL. The rain helped lift visibilities above 1/2 mile past few hours with lowest vsbys 1/2 mile or less over parts of Indiana and southern IL. Nearly steady temps mostly in the mid to upper 30s in central IL and low to mid 40s in southeast IL. Coolest temps of 33F over Macomb, Galesburg, Lacon and Peru. Our far northern CWA could have patchy icy spots on untreated roads with the frozen ground early this morning. Weak low pressure over south central MO lift quickly ne into central IL by 18Z/noon with the rain showers diminishing from the sw during mid/late morning. Latest CAMs also showing fog becoming more widespread and dense in areas later this morning and afternoon and linger through tonight. Have extended the dense fog advisory through 6 am Thu, though there will be times when vsbys will be above 1 mile as what we are seeing early this morning. Highs today range from upper 30s northern/nw CWA to the lower 50s in southeast IL from I-70 southeast. This will be the warmest for Lawrenceville and much of southeast IL to reach above 50F since Christmas Day nearly a month ago. Forecast models have backed off on rain chances tonight as we get into more of a lull before the next low pressure system ejects ne into southeast IL by late Thu afternoon. Dense fog will be common tonight over much of area with lows in the mid to upper 30s in central IL and 40-45F in southeast IL. Low pressure to spread another widespread area of rain ne over CWA on Thu and diminish from the sw during Thu evening. Rainfall amounts close to a half inch expected with this wave with some areas getting a bit more. Another temp gradient from nw to se over CWA on Thu with highs in the upper 30s to near 40F over IL river valley and 50-55 southeast of I-70. Continued dry conditions overnight Thu night through Fri night but staying fairly cloudy. Highs Fri mostly in the low to mid 40s in central IL and upper 40s in southeast IL, so about 10 degrees above normal for late Jan. Medium range models show an cutoff 500 mb low emerging near the Red River valley of southern OK by midnight Fri night and tracking ne into the mid Ohio river valley by midnight Sat night. This will likely bring another batch of rain into central and especially southeast IL Sat afternoon into Sat night, and WPC has quarter to half inch amount of rain in southeast IL. Will need to monitor rivers for additional flooding as parts of the lower IL river getting some flooding and may also affect parts of the Sangamon, Wabash and and Little Wabash rivers. Dry and a bit cooler weather (though still above normal temps) arrives Sunday and Monday with IL getting into a nw upper level flow. Highs Sunday in the upper 30s/lower 40s and low to mid 40s on Monday. A weak clipper system diving se toward IL on Tue could bring small chances of light precipitation. Highs Tue in the mid to upper 40s with areas from highway 50 south reaching near 50. The Climate Prediction Center (CPC's) 8-14 Day Outlook for Jan 31-Feb l6 has 80-90% chance of above normal temperatures over IL, so the milder weather looks to continue through at least the first week of February. This outlook has near normal precipitation in eastern IL and slightly above normal in western IL during 1st week of Feb. 07 && .AVIATION... (For the 12z TAFs through 12z Thursday Morning) Issued at 507 AM CST Wed Jan 24 2024 Rain has allowed visibility to improve overnight. However as the rain diminishes from the southwest later this morning, fog will redevelop and persist through tonight. Visibilities of 1/2SM or less will be common. High confidence that LIFR ceilings will be persistent through the remainder of the forecast. Winds start off light northeast but will go light/variable this afternoon/tonight as high pressure moves in from the west. 25 && .ILX WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 6 AM CST Thursday for ILZ027>031- 036>038-040>057-061>063-066>068-071>073. &&
Hazardous weather outlook, Jan 24, 4:33 AM CST, 4 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 433 AM CST Wed Jan 24 2024 ILZ027>031-036>038-040>057-061>063-066>068-071>073-251045- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 433 AM CST Wed Jan 24 2024 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Today and tonight. Dense fog will develop later this morning and continue through tonight. Visibilities will drop to one quarter of a mile or less. Allow extra time to reach your destination. Slow down and use low beam headlights when driving in dense fog. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Fog is forecast across the area again on Thursday, with visibility below one quarter mile at times. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 25
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 6:58 AM CST | River Flood Warning | ILX | Cass, Fulton, Mason | 26 days |
| Jan 24, 9:13 AM CST | River Flood Warning | ILX | Piatt | 7 days |
Nearby
River Flood Warnings in Illinois, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.